CLL Support Association
9,936 members15,542 posts

Newbie with questions

Newbie with questions

Hello, everyone. I'm so grateful for this blog, which I've been lurking on silently for a few months. I'm not new to CLL. I was diagnosed in 1996. Still here! Had chemo (rituximab/floudarabine) in 2010. Now on Acalabrutinib at an NIH protocol. I'm into my fourth month (200 mg every morning since November 5, 2017). I'm wondering if any of you on Acalabrutinib or Ibrutinib have had these symptoms: 1. fleeting dizziness, heavy heart (feels like someone is sitting on my chest, although not for long), general disorientation about one hour after dosage. 2. blurry vision. 3. splotches on my skin (large 6 inch round one on my thigh) which look like intense petichiae; these come and go--barely there in the morning, angry red as the day wears on. Otherwise, I hardly notice I'm on this drug. I look forward to being a more active friend to all of you. You are an inspiration.

--Sundancer

18 Replies
oldestnewest

Beautiful picture! If you restrict your post to community only (click on the v at the bottom, then edit, then change the setting from everyone to community) you will have a better chance of getting more responses. The privacy of the original post controls the privacy of all of the responses also, and many don't want to find their CLL information on Google. I hope you get answers, I have no experience with either of these drugs.

1 like
Reply

Looking for the"v" to restrict readers, but don't see it!

Reply

Lots on this site aren't obvious. It's a learning process. I just discovered that the little teeny, tiny avitar on the upper right of mt page is how to get to settings. At the bottom of your original post you should see the word more with a v next to it. Click on the v, then edit, then scroll to the bottom of the post and change the setting from everyone to community only. You will know if it worked if you see a lock next to your post when you click on it.

Reply

How do I find my original post?

Reply

Scroll to the top of this thread.

Reply

Sorry. This was not your thread. Click on your avatar. You will see the options posts and replies. Click on posts.

Reply

Hi welcome I think some if not most of your symptoms are mentions as Ibrutinib side effect. You have done really well. Glad to hear you are well on Ibrutinib it is reassuring to me as I am about to start it with Rituximab on the Flair trial.

Good health

Ann

1 like
Reply

Thank you, Ann. Good luck on the trial!

Reply

I feel somewhat unwell about an hour or two after my Ibrutinib dose. Nothing major. I do have skin issues. Not as dramatic as yours and they focus on my nose- which is just cruel!

Virginia

1 like
Reply

Thank you, Virginia! Glad your symptoms are not too troublesome, although sorry about the nose!

2 likes
Reply

Thank you very much. Gene. This is most reassuring. Seeing the doctors today and have photos of the strange progression these patches seem to have!

1 like
Reply

Hello aranamarie, just wanted to say welcome! Sorry I have no answers to your questions, as I have only completed FCR last October.

Look forward to hearing what your doctors think post your consult. Take care of yourself.

Kind regards

Sue from NZ

Reply

Many thanks, Sue. Congratulations on completing FCR! I hope you’ve had good results. The process can be depleting, but so effective. Will look forward to hearing more from you.

Reply

Thank you, aranamarie! It's been, and is continuing to be, a challenging time post chemo...hoping to have some improvement soon :-)

Reply

Sundancer

I never had any of the specific symptoms you mention, but I did get the more common side-effects of diarrhea, skin blotches, and rashes. My doctor reduced the dosage to 2 pills/day, and it helped a lot (and didn't seem to affect the effectiveness of Imb. against CLL). Time also helped, as they continually got better.

I did, however, feel MINOR pressure, and "irregular, unusual feelings" in my chest. A visit to my cardiologist revealed it was Afib (an ~ 9% side-effect of Imb.). I developed more complications, but articles say this can be treated with blood-thinners. A simple EKG, or maybe even a doctor with a just a stethoscope can detect Afib, so be aware.

Gary

Reply

Thanks very much for this, Gary. VERY useful. I was just thinking about seeing a cardiologist about possible afib, which is less common in acalabrutinib than ibrutinib. I will track this down. I hope your complications weren’t too debilitating. And I’m glad your other symptoms got better. Ahead!

—Sundancer

Reply

Aranamarie - FWIW, my "other" side-effects were mitral regurgitation and questionable kidney disease. I'm now jumping through the hospital's many hoops (required tests) in preparation for mitral valve repair (TMVR). The kidney question arose largely (I believe) because of Lasix being used to get the fluid off my lungs (caused by the Afib & mitral regurg). I'm not a doctor, so this info may be mixed up; thus treat it with care.

I doubt that anyone knows for sure, but I don't think the valve problem had much, if anything, to do with Imbrutinib. All studies and opinions that I can find say that you can continue using Imbrutinib after having Afib - the cardiologist just needs to control it with blood-thinners. I'm currently "on hold" with Imbruvica, awaiting the TMVR.

My future use of CLL drug is up-in-the-air, right now. My many doctors agree that we should take care of my heart problem first, then worry about CLL later.

CLL, of course, just "marches on", but so far, so good.

Gary

Reply

Brave soul. May the kidney and heart valves fall in line. My niece, who is a cardiologist in the making (2 yrs out of med school) would call these plumbing problems that need to be fixed! I’m hoping that is the case with you, Gary. Sending up candles.

Sundancer

Reply

You may also like...